MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL; ANTISTICK SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL; ANTISTICK SYRINGE
Model Number 305272
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that at least 3 bd syringe integra 3ml w/ndl experienced device damage while still considered operable.The following information was provided by the initial reporter: the metal pin pushing the rubber plunger has broken through the plunger at least 3 times while using this syringe.It happens when i gave myself a testosterone injection and when my wife gave me an injection.I told the pharmacy and they said push the syringe slower.That has not helped.I worried may inject a foreign material in my made with the syringe breaking and also concerned that i'm not getting the correct dosage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary it was reported the metal pin pushed through the plunger.To aid in the investigation, two photos of a 3ml integra syringe was received for evaluation by our quality team.One photo shows the top web graphics side of a packaging blister.However, the small print including the batch and expiration date are not legible due to blurriness.The second photo shows the sample packaging blister, once again with illegible small print.The second image also shows the components of an integra syringe with the needle hub inside a shield, spring, cannula and the syringe with the cutter exposed through the stopper.The reported defect could not be confirmed from the photos provided.Any unused physical samples are required for testing to be performed by a trained bd associate to determine a more thorough evaluation for premature retraction and potential root cause determination.A device history record review was completed for provided material number 305272, lot number 1020489.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 1020489 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.To date, there have been no other similar events reported for this lot.

Brand Name
BD SYRINGE INTEGRA 3ML W/NDL
Common Device Name
ANTISTICK SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15801061
Report Number1213809-2022-00993
Device Sequence Number4754749
Product Code MEG
UDI-Device Identifier30382903052722
UDI-Public30382903052722
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Model Number305272
Device Catalogue Number305272
Device Lot Number1020489
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown